Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 25, 2015, 6:51 PM CDT for Austin County, Colorado County, Washington County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- May 25, 2015, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Colorado County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:52 PM CDT | Tornado Watch | SPC | 8 hr |
| May 25, 6:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3124 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
668
WFUS54 KHGX 252351
TORHGX
TXC015-089-477-260015-
/O.NEW.KHGX.TO.W.0023.150525T2351Z-150526T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
651 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
EASTERN WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 715 PM CDT
* AT 651 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR SHELBY...OR 14 MILES EAST OF LA GRANGE...AND MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRENHAM...SHELBY AND INDUSTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2996 9657 3004 9662 3007 9662 3008 9663
3011 9663 3032 9633 3014 9618 3014 9619
3012 9618 3011 9619 3011 9617 3010 9617
3010 9615 2985 9666
TIME...MOT...LOC 2351Z 234DEG 40KT 2997 9665
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:47 PM CDT, 4 minutes earlier.
Area forecast discussion, May 25, 6:47 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CDT MON MAY 25 2015
.DISCUSSION...
LINE OF STORMS HAS BACK BUILT AND ANOTHER TORNADO WATCH HAS BEEN
ISSUED FOR THE SOUTHERN HALF OF SE TX UNTIL 2AM. ARE WX HAZARDS
ARE IN PLAY - FLASH FLOODING...WIND DAMAGE...HAIL & TORNADOES.
LINE IS RAPIDLY ADVANCING EASTWARD ACROSS NE TX WHICH IS CAUSE
FOR CONCERN THE SRN PART MOVING INTO SE TX COULD EVENTUALLY SLOW
AND CAUSE MORE HEADACHES LATE TONIGHT. BUT AS OF THIS MOMENT IT IS
STILL ADVANCING ESE. WE'LL KEEP AN EYE ON TRENDS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 87 73 87 72 / 100 20 20 30 20
HOUSTON (IAH) 72 88 73 88 74 / 90 40 20 30 10
GALVESTON (GLS) 78 85 77 86 78 / 70 20 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CDT TONIGHT
FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, May 25, 4:13 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 413 PM CDT MON MAY 25 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 413 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM THE HILL COUNTRY THIS EVENING. HEAVY RAIN AND SEVERE WEATHER ARE BOTH POSSIBLE. THE BETTER CHANCES OF BOTH WILL LIKELY BE ALONG AND NORTH OF INTERSTATE 10...ALTHOUGH CANNOT BE DISCOUNTED FURTHER TO THE SOUTH. RAINFALL ACCUMULATIONS BETWEEN 1 AND 3 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS. REGARDING SEVERE WEATHER...WIND DAMAGE AND TORNADOES WILL BOTH BE THREATS. AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF HEIGHTS CONTINUE THIS EVENING. SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY THROUGH SUNDAY...BUT WILL PROBABLY BE MORE SCATTERED IN NATURE. RAIN CHANCES INCREASE ONCE AGAIN OVER THE WEEKEND AS THE NEXT STORM SYSTEM MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORT OF SEVERE WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON. GMZ330-335-350-355-370-375-262115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 413 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ELEVATED WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO TUESDAY. WINDS AND SEAS HIGHER IN AND NEAR STORMS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 25, 1:19 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
119 PM CDT MON MAY 25 2015
TXZ195>197-251915-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
119 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON AND
NORTHWESTERN BRAZOS COUNTIES UNTIL 215 PM CDT...
AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BURTON...OR 7 MILES WEST OF BRENHAM...MOVING NORTH AT 35 MPH.
THERE ARE ADDITIONAL CELLS WITHIN THE ADVISORY PULSING UP AS WELL.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
REMEMBER...THE GROUND IS MOIST AND TREES WILL BE MORE PRONE TO FALL
WITH MODERATE TO STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
WESTERN BRYAN...CALDWELL...SOMERVILLE...SNOOK...BURTON...LAKE
SOMERVILLE DAM...DEANVILLE...CHRIESMAN...QUARRY AND LYONS.
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3088 9637 3009 9643 3010 9663 3013 9665
3015 9665 3016 9667 3025 9672 3025 9669
3030 9664 3030 9667 3032 9669 3033 9675
3059 9690
TIME...MOT...LOC 1817Z 176DEG 31KT 3018 9653Special weather statement, May 25, 2:28 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CDT MON MAY 25 2015
TXZ163-252000-
HOUSTON TX-
228 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
300 PM CDT...
AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LATEXO TO
AUSTONIO...AND MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...AND HOUSTON COUNTY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3157 9524 3138 9527 3113 9564 3114 9573
3122 9574 3123 9573 3127 9573 3130 9570
3129 9567 3134 9566 3136 9566 3140 9570
3145 9571 3146 9575 3147 9572 3151 9574
3152 9565 3154 9565 3158 9540 3159 9528
TIME...MOT...LOC 1927Z 180DEG 32KT 3142 9534 3120 9565
40Special weather statement, May 25, 4:37 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 PM CDT MON MAY 25 2015
TXZ163-176-196-252245-
MADISON TX-HOUSTON TX-BRAZOS TX-
437 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHWESTERN MADISON
AND NORTH CENTRAL BRAZOS COUNTIES UNTIL 545 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRANKLIN...OR 10 MILES NORTH OF HEARNE...MOVING EAST-NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...NORMANGEE...WECHES...AND
HOUSTON COUNTY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3158 9517 3152 9510 3147 9510 3145 9504
3106 9577 3085 9639 3092 9634 3107 9604
3109 9577 3114 9577 3116 9573 3121 9575
3127 9573 3132 9566 3145 9571 3146 9575
3147 9572 3151 9574 3157 9549
TIME...MOT...LOC 2135Z 240DEG 49KT 3102 9654
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:20 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 19 days |
| May 24, 9:20 PM CDT | River Flood Warning | HGX | Burleson, Washington | 32 hr |
| May 25, 10:36 AM CDT | River Flood Warning | HGX | Houston, Madison | 24 days |
| May 25, 1:19 PM CDT | Special Weather Statement | HGX | Burleson | 56 min |
| May 25, 2:28 PM CDT | Special Weather Statement | HGX | Houston | 32 min |
| May 25, 4:37 PM CDT | Special Weather Statement | HGX | Houston | 68 min |
| May 25, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Houston, Madison | 84 min |
| May 25, 5:21 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 39 min |
| May 25, 5:54 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| May 25, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Montgomery, Walker | 48 min |
| May 25, 6:06 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Washington | 39 min |
| May 25, 6:11 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 34 min |
| May 25, 6:18 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 27 min |
| May 25, 6:28 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Houston, Madison, Walker | 3 hr |
| May 25, 6:28 PM CDT | Tornado Warning | HGX | Brazos, Grimes | 32 min |
| May 25, 6:41 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison | 34 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Montgomery, Walker, Washington | 63 min |
| May 25, 6:52 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 23 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.